Alert archive / Puerto Rico / Small Craft Advisories in 2011
Small Craft Advisory 129, NWS JSJ
NWS JSJ issued this small craft advisory at Sep 30, 2011, 4:58 AM CDT. It was in force for 23 hr.
The area
The counties it named.
The facts
- Issued
- Sep 30, 2011, 4:58 AM CDT (09:58 UTC)
- Expired
- Oct 1, 2011, 3:30 AM CDT
- In force
- 23 hr
- Issued by
- NWS JSJ
The text
As transmitted, in the capitals the NWS used until 2016.
862 WHCA72 TJSJ 300958 MWWSJU URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE SAN JUAN PR 558 AM AST FRI SEP 30 2011 ...HAZARDOUS SEAS WILL PREVAIL ACROSS THE OFFSHORE ATLANTIC WATERS THROUGH TONIGHT... .HURRICANE OPHELIA IS IS NOW A CATEGORY 2...THIS TROPICAL SYSTEM WILL GENERATE NORTHERLY SWELLS ACROSS THE OFF SHORE ATLANTIC WATERS THROUGH AT LEAST TONIGHT. AMZ710-301800- /O.NEW.TJSJ.SC.Y.0129.110930T1000Z-111001T0400Z/ ATLC WATERS OF PUERTO RICO AND USVI FROM 10NM TO 19.5N- 558 AM AST FRI SEP 30 2011 ...SMALL CRAFT ADVISORY IN EFFECT UNTIL MIDNIGHT AST TONIGHT... THE NATIONAL WEATHER SERVICE IN SAN JUAN HAS ISSUED A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT UNTIL MIDNIGHT AST TONIGHT. WAVES: SEAS UP TO 7 FEET IN EAST NORTHEAST SWELLS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WINDS OF 22 TO 33 KNOTS AND SEAS OF 7 FEET AND GREATER ARE EXPECTED TO PRODUCE HAZARDOUS MARINE CONDITIONS FOR SMALL CRAFT. INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ HTTP://WEATHER.GOV/SANJUAN
6 follow-up statements
763 WHCA72 TJSJ 301003 CCA MWWSJU URGENT - MARINE WEATHER MESSAGE...CORRECTED NATIONAL WEATHER SERVICE SAN JUAN PR 603 AM AST FRI SEP 30 2011 ...HAZARDOUS SEAS WILL PREVAIL ACROSS THE OFFSHORE ATLANTIC WATERS THROUGH TONIGHT... .HURRICANE OPHELIA IS NOW A CATEGORY 2...THIS TROPICAL SYSTEM WILL GENERATE NORTHERLY SWELLS ACROSS THE OFF SHORE ATLANTIC WATERS THROUGH AT LEAST TONIGHT. AMZ710-301830- /O.NEW.TJSJ.SC.Y.0129.110930T1003Z-111001T0400Z/ ATLC WATERS OF PUERTO RICO AND USVI FROM 10NM TO 19.5N- 603 AM AST FRI SEP 30 2011 ...SMALL CRAFT ADVISORY IN EFFECT UNTIL MIDNIGHT AST TONIGHT... THE NATIONAL WEATHER SERVICE IN SAN JUAN HAS ISSUED A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT UNTIL MIDNIGHT AST TONIGHT. WAVES: SEAS UP TO 7 FEET IN EAST NORTHEAST SWELLS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WINDS OF 22 TO 33 KNOTS AND SEAS OF 7 FEET AND GREATER ARE EXPECTED TO PRODUCE HAZARDOUS MARINE CONDITIONS FOR SMALL CRAFT. INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ HTTP://WEATHER.GOV/SANJUAN
737 WHCA72 TJSJ 301438 MWWSJU URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE SAN JUAN PR 1038 AM AST FRI SEP 30 2011 ...HAZARDOUS SEAS WILL PREVAIL ACROSS THE OFFSHORE ATLANTIC WATERS THROUGH TONIGHT... .HURRICANE OPHELIA IS NOW A CATEGORY 2...THIS TROPICAL SYSTEM WILL GENERATE NORTH AND NORTHEAST SWELLS ACROSS THE OFF SHORE ATLANTIC WATERS THROUGH AT LEAST TONIGHT. AMZ710-302245- /O.CON.TJSJ.SC.Y.0129.000000T0000Z-111001T0400Z/ ATLC WATERS OF PUERTO RICO AND USVI FROM 10NM TO 19.5N- 1038 AM AST FRI SEP 30 2011 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL MIDNIGHT AST TONIGHT... A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL MIDNIGHT AST TONIGHT. WAVES: SEAS UP TO 7 FEET IN EAST NORTHEAST SWELLS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WINDS OF 22 TO 33 KNOTS AND SEAS OF 7 FEET AND GREATER ARE EXPECTED TO PRODUCE HAZARDOUS MARINE CONDITIONS FOR SMALL CRAFT. INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ HTTP://WEATHER.GOV/SANJUAN
121 WHCA72 TJSJ 301453 CCA MWWSJU URGENT - MARINE WEATHER MESSAGE...CORRECTED NATIONAL WEATHER SERVICE SAN JUAN PR 1053 AM AST FRI SEP 30 2011 ...HAZARDOUS SEAS WILL PREVAIL ACROSS THE OFFSHORE ATLANTIC WATERS THROUGH TONIGHT... .HURRICANE OPHELIA IS NOW A CATEGORY 3...THIS TROPICAL SYSTEM WILL GENERATE NORTH AND NORTHEAST SWELLS ACROSS THE OFF SHORE ATLANTIC WATERS THROUGH AT LEAST TONIGHT. AMZ710-302315- /O.CON.TJSJ.SC.Y.0129.000000T0000Z-111001T0400Z/ ATLC WATERS OF PUERTO RICO AND USVI FROM 10NM TO 19.5N- 1053 AM AST FRI SEP 30 2011 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL MIDNIGHT AST TONIGHT... A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL MIDNIGHT AST TONIGHT. WAVES: SEAS UP TO 7 FEET IN EAST NORTHEAST SWELLS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WINDS OF 22 TO 33 KNOTS AND SEAS OF 7 FEET AND GREATER ARE EXPECTED TO PRODUCE HAZARDOUS MARINE CONDITIONS FOR SMALL CRAFT. INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ HTTP://WEATHER.GOV/SANJUAN
131 WHCA72 TJSJ 302008 MWWSJU URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE SAN JUAN PR 408 PM AST FRI SEP 30 2011 ...HAZARDOUS SEAS WILL PREVAIL ACROSS THE OFFSHORE ATLANTIC WATERS THROUGH TONIGHT... .HURRICANE OPHELIA IS NOW A CATEGORY 3...THIS TROPICAL SYSTEM WILL GENERATE NORTH AND NORTHEAST SWELLS ACROSS THE OFF SHORE ATLANTIC WATERS THROUGH AT LEAST TONIGHT. AMZ710-010400- /O.CON.TJSJ.SC.Y.0129.000000T0000Z-111001T0400Z/ ATLC WATERS OF PUERTO RICO AND USVI FROM 10NM TO 19.5N- 408 PM AST FRI SEP 30 2011 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL MIDNIGHT AST TONIGHT... A SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS REMAINS IN EFFECT UNTIL MIDNIGHT AST TONIGHT. WAVES: SEAS UP TO 7 FEET IN EAST NORTHEAST SWELLS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WINDS OF 22 TO 33 KNOTS AND SEAS OF 7 FEET AND GREATER ARE EXPECTED TO PRODUCE HAZARDOUS MARINE CONDITIONS FOR SMALL CRAFT. INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ HTTP://WEATHER.GOV/SANJUAN
489 WHCA72 TJSJ 010209 MWWSJU URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE SAN JUAN PR 1009 PM AST FRI SEP 30 2011 ...HAZARDOUS SEAS WILL PREVAIL ACROSS THE OFFSHORE ATLANTIC WATERS THROUGH SATURDAY MORNING... .HURRICANE OPHELIA IS NOW A CATEGORY 3...THIS TROPICAL SYSTEM WILL GENERATE NORTH AND NORTHEAST SWELLS ACROSS THE OFF SHORE ATLANTIC WATERS THROUGH AT LEAST SATURDAY MORNING. AMZ710-011000- /O.EXT.TJSJ.SC.Y.0129.000000T0000Z-111001T1000Z/ ATLC WATERS OF PUERTO RICO AND USVI FROM 10NM TO 19.5N- 1009 PM AST FRI SEP 30 2011 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 6 AM AST SATURDAY... THE SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS IS IN EFFECT UNTIL 6 AM AST SATURDAY. WAVES: SEAS UP TO 7 FEET IN EAST NORTHEAST SWELLS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WINDS OF 22 TO 33 KNOTS AND SEAS OF 7 FEET AND GREATER ARE EXPECTED TO PRODUCE HAZARDOUS MARINE CONDITIONS FOR SMALL CRAFT. INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ HTTP://WEATHER.GOV/SANJUAN
966 WHCA72 TJSJ 010830 MWWSJU URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE SAN JUAN PR 430 AM AST SAT OCT 1 2011 ...SEAS WILL CONTINUE TO SUBSIDE AS OPHELIA CONTINUES TO MOVE NORTH AND AWAY FROM THE REGION... .LOCAL BUOYS CONTINUE TO REPORT A SUBSIDING TREND AS OPHELIA MOVES NORTH AND AWAY FROM THE REGIONAL WATERS. AMZ710-010930- /O.CAN.TJSJ.SC.Y.0129.000000T0000Z-111001T1000Z/ ATLC WATERS OF PUERTO RICO AND USVI FROM 10NM TO 19.5N- 430 AM AST SAT OCT 1 2011 ...SMALL CRAFT ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN SAN JUAN HAS CANCELLED THE SMALL CRAFT ADVISORY. WAVE HEIGHTS CONTINUED TO SUBSIDE DURING THE OVERNIGHT HOURS TO BELOW SMALL CRAFT ADVISORY CRITERIA. $$ HTTP://WEATHER.GOV/SANJUAN
What forecasters said that day
The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS JSJ wrote its last area forecast discussion before this small craft advisory went out at Sep 30, 3:58 AM CDT, 1 hour earlier.
Area forecast discussion, Sep 30, 3:58 AM CDT, 1 hour before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SAN JUAN PR 458 AM AST FRI SEP 30 2011 .SYNOPSIS...THE BROAD CIRCULATION AROUND OPHELIA WILL MAINTAIN A WEAK SURFACE PRESSURE PATTERN ACROSS THE REGION...AND THEREFORE MOSTLY LIGHT TO GENTLE WINDS ACROSS THE LOCAL WATERS. && .DISCUSSION... THE DOPPLER RADAR DID NOT REPORT ANY SIGNIFICANT WEATHER ACTIVITY THROUGH THE OVERNIGHT HOURS. A FEW SHOWER DEVELOPED SOUTH OF PONCE BUT DID NOT AFFECT ANY LAND MASS. WINDS WERE LIGHT AND VARIABLE. THE NORTHEAST CARIBBEAN IS UNDER THE INFLUENCE OF THE UPPER RIDGE ASSOCIATED WITH HURRICANE OPHELIA. THE WIND PATTERN WILL CONTINUE TO BE LIGHT AND VARIABLE ACROSS THE REGION THROUGH THE MORNING HOURS. AS OPHELIA MOVES NORTH...WINDS ARE FORECAST TO SHIFT TO THE SOUTH SOUTHEAST BEFORE NOON TODAY. LOCAL EFFECTS WILL BE THE MAIN FACTOR FOR THIS AFTERNOON WEATHER ACTIVITY...EXPECT ISOLATED TO SCATTERED SHOWERS AND THUNDERSTORMS TO OCCUR ACROSS THE INTERIOR AND NORTHERN PORTIONS OF PUERTO RICO. PREVAILING EASTERLIES WILL RETURN TO THE LOCAL REGION LATER ON SUNDAY. OPHELIA CONTINUES TO STRENGTHEN...NOW A CAT 2...BUT THE LATEST FORECAST TRAJECTORY MAINTAIN THIS SYSTEM FAR AWAY FROM THE LOCAL FORECAST AREA. AT 5AM THE CENTER OF HURRICANE OPHELIA WAS LOCATED NEAR LATITUDE 22.4 NORTH... LONGITUDE 62.6 WEST. OPHELIA IS MOVING TOWARD THE NORTH- NORTHWEST NEAR 9 MPH. A TURN TO THE NORTH WITH AN INCREASE IN FORWARD SPEED IS EXPECTED LATER TODAY. && .AVIATION...VFR CONDITIONS WILL PREVAIL ACROSS ALL TAF SITES THROUGH AT LEAST 30/16Z. BETWEEN 30/16Z-30/22Z...BRIEF PERIODS OF MVFR CONDITIONS ARE EXPECTED ACROSS TJSJ...TJMZ...AND TJBQ IN SHRA/TSRA. WINDS WILL BE MAINLY SOUTH TO SOUTHWEST AT THE SURFACE TODAY. && .MARINE...THE MARINE CONDITIONS WILL DEPEND ON THE STRENGHT AND FUTURE MOVEMENT OF OPHELIA. IF THIS TROPICAL SYSTEM BECOMES SLOWER AND BETTER ORGANIZE...THIS COULD GENERATE A FETCH THAT COULD PRODUCE HIGHER SEAS. WENT CONSERVATIVE IN THE MARINE FORECAST WITH SEAS BETWEEN 4 TO 6 FEET. MARINERS SHOULD MONITOR THE DEVELOPMENT OF HURRICANE OPHELIA. && .PRELIMINARY POINT TEMPS/POPS... SJU 90 77 91 79 / 60 0 20 20 STT 87 79 89 80 / 20 30 30 20 && .SJU WATCHES/WARNINGS/ADVISORIES... PR...NONE. VI...NONE. && 71/10
Hazardous weather outlook, Sep 30, 4:09 AM CDT, 49 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SAN JUAN PR 509 AM AST FRI SEP 30 2011 AMZ710>745-PRZ001>013-010915- SAN JUAN AND VICINITY-NORTHEAST-SOUTHEAST-EASTERN INTERIOR- NORTH CENTRAL-CENTRAL INTERIOR-PONCE AND VICINITY-NORTHWEST- WESTERN INTERIOR-MAYAGUEZ AND VICINITY-SOUTHWEST-CULEBRA-VIEQUES- THE NEARSHORE AND OFF SHORE ATLANTIC AND CARIBBEAN COASTAL WATERS- 509 AM AST FRI SEP 30 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PUERTO RICO AND THE ADJACENT ATLANTIC COASTAL WATERS. .DAY ONE...TODAY AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED. AMZ715-725-VIZ001-002-010915- ST. THOMAS ST. JOHN ADJACENT ISLANDS-ST CROIX- NEARSHORE ATLANTIC AND ADJACENT CARIBBEAN COASTAL WATERS- 509 AM AST FRI SEP 30 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE U.S. VIRGIN ISLANDS AND THE ADJACENT COASTAL WATERS. .DAY ONE...TODAY AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED.
The office that day
Everything else NWS JSJ issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 30, 1:41 PM CDT | Areal Flood Advisory | JSJ | 3 hr | |
| Sep 30, 4:42 PM CDT | Areal Flood Advisory | JSJ | 2 hr | |
| Sep 30, 5:04 PM CDT | Flash Flood Warning | JSJ | 86 min | |
| Sep 30, 5:16 PM CDT | Special Marine Warning | JSJ | 89 min |
Nearby
Small Craft Advisories in Puerto Rico, 2011Every small craft advisory in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.